Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 29, NWS El Paso, TX

October 27, 2019Otero County, New Mexico

NWS El Paso, TX issued this wind advisory at Oct 27, 2019, 3:27 PM MDT for Otero County, New Mexico. It took effect at Oct 28, 2019, 3:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2019, 3:27 PM MDT (21:27 UTC)
In effect from
Oct 28, 2019, 3:00 AM MDT
Expired
Oct 28, 2019, 6:00 PM MDT
In force
15 hr
Issued by
NWS El Paso, TX

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2019-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2019-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2869 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

668 
WWUS74 KEPZ 272127
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
327 PM MDT Sun Oct 27 2019

...Gusty Winds In Area Mountains Monday...

.A strong upper trough will move through the Great Basin and
across the Rockies on Monday. This trough will bring gusty west
winds with it across northern mountain zones early Monday morning
starting in the Blacks Range and moving east into the Sacramento
Mountains by mid to late morning. Westerly winds of 25 to 35 mph
with gusts to 55 mph are possible with the trough passage. Winds 
will be on the decrease by late afternoon. 

NMZ402-415-416-281200-
/O.NEW.KEPZ.WI.Y.0029.191028T0900Z-191029T0000Z/
Southern Gila Highlands/Black Range-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
327 PM MDT Sun Oct 27 2019

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM MDT MONDAY...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect from 3 AM to 6 PM MDT
Monday.

* WINDS...West 25 to 35 mph with gusts up to 55 mph.  

* TIMING...The strongest winds over the Blacks Range will occur
  between 3 AM and 2 PM, while the strongest winds over the
  Sacramento Mountains will occur between 6 AM and 4 PM before
  gradually decreasing.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
26
2 follow-up statements
484 
WWUS74 KEPZ 281152
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
552 AM MDT Mon Oct 28 2019

...Gusty Winds In Area Mountains Monday...

.A strong upper trough will move across the Four Corners region
today. This trough will bring gusty west winds with it across 
northern mountain zones this morning starting in the Blacks Range
and moving east into the Sacramento Mountains by mid to late 
morning. Westerly winds of 25 to 35 mph with gusts to 55 mph are 
possible with the trough passage. Winds will be on the decrease by
late afternoon.

NMZ402-415-416-282000-
/O.CON.KEPZ.WI.Y.0029.000000T0000Z-191029T0000Z/
Southern Gila Highlands/Black Range-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
552 AM MDT Mon Oct 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southern Gila Highlands/Black Range, East Slopes 
  Sacramento Mountains Below 7500 Feet and Sacramento Mountains 
  Above 7500 Feet Counties.

* WHEN...Until 6 PM MDT this evening.

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...The strongest winds over the Blacks Range will occur 
  between 3 AM and 2 PM, while the strongest winds over the 
  Sacramento Mountains will occur between 9 AM and 4 PM before 
  gradually decreasing.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. In
  addition, fire weather conditions will be somewhat elevated.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Bird
956 
WWUS74 KEPZ 281156
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
556 AM MDT Mon Oct 28 2019

...Gusty Winds In Area Mountains Monday...

.A strong upper trough will move across the Four Corners region
today. This trough will bring gusty west winds with it across
northern mountain zones this morning starting in the Blacks Range
and moving east into the Sacramento Mountains by mid to late
morning. Westerly winds of 25 to 35 mph with gusts to 55 mph are
possible with the trough passage. Winds will be on the decrease
by late afternoon.

NMZ402-415-416-290000-
/O.CON.KEPZ.WI.Y.0029.000000T0000Z-191029T0000Z/
Southern Gila Highlands/Black Range-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
556 AM MDT Mon Oct 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Southern Gila Highlands/Black Range, East Slopes 
  Sacramento Mountains Below 7500 Feet and Sacramento Mountains 
  Above 7500 Feet Counties.

* WHEN...Until 6 PM MDT this evening.

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...The strongest winds over the Blacks Range will occur 
  between 3 AM and 2 PM, while the strongest winds over the 
  Sacramento Mountains will occur between 9 AM and 4 PM before 
  gradually decreasing.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 27, 2:17 PM MDT, 1 hour 10 minutes earlier.

Area forecast discussion, Oct 27, 2:17 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
217 PM MDT Sun Oct 27 2019

.SYNOPSIS...
Dry conditions are expected through the upcoming week.
Temperatures however will be warm to start period, with another
strong cold front midweek followed by a slow warmup into next
weekend. The coldest morning of the season will likely come
Thursday morning with all areas likely getting below freezing and
some areas experiencing a hard freeze for several hours.

&&

.DISCUSSION...
Fall like weather in store for the upcoming week with warm and
dry conditions to start out the period followed by another strong
cold front midweek and then a gradual warmup going into the
weekend. First trough to affect region is moving through the Great
Basin and will pick up winds over the area overnight and into
Monday afternoon. Models showing H70 winds of 45-55KTS, especially
northern zones which would lead to windy conditions in area
mountains as it approaches and moves through. Should see some
winds over the Blacks in advisory range starting in the 09Z-12Z
range and then spreading into the Sacs in the mid to late morning.
Went with a broadbrush advisory from 09Z Mon-00Z Tue for the
higher elevations. Breezy conditions over the south, but with a
weak Pacific front passage, wind direction will shift to the west
to northwest so think dust will be a minimal impact. Westerly
winds will allow temperatures to warm into the 70s across the
lowlands and went near to slightly above guidance due to these
winds and deep westerly flow.

A second piece of energy will move out of the Pacific Northwest
and develop a cutoff low in the UT/CO region late Tuesday. Models
do differ some on this feature. Operational GFS is the fastest
model with this low and with cold front that drops into CWA
Wed/early Thu. Almost all GFS ensembles support a slower solution
and look very similar to the EC upper level timing. Thinking front
may make it into northern zones during the day Wednesday but with
minimal affect to the south. Should see a 10-15 degree temperature
gradient for highs from N-S. Once we lose daytime heating, front
should push quickly through the remainder of the area with very
dry air behind it. All models indicating many areas having dew
points dropping below zero, so even with decent winds, most areas
will drop below freezing. Highs on Thursday will be about 10 to 15
degrees cooler than Wednesday. Overnight lows Thursday night could
easily be the coldest of the season with the dry air still in
place and winds on the decrease. Went a degree or two below
guidance but may need to be cut even more. Think most areas that
didn't drop below freezing the other day, will Thursday morning.

For Friday into the weekend, highs will gradually warm as upper
flow turns more westerly, but at the surface strong surface high
over front range will keep area in easterly flow and a more
gradual modification of temps than would normally be expected.
Should get back to near normal highs by Sunday.

&&

.AVIATION...Valid 28/00Z-29/00Z...
VFR conditions expected through the period. Skies will remain SKC
or FEW250. Breezy winds are expected all terminals this afternoon
220-240 15G25KT. DMN and LRU expected to see winds wane during
overnight periods around 10 knots. Isolated gusts 15 to 20 knots
will be possible at those sites though not explicitly stated in
TAFS. For TCS and ELP, winds expected to remain gusty around 20
kts overnight. Some LLWS also possible at TCS. For tomorrow
afternoon, stronger winds are expected with 20G30KT all sites.
Some BLDU will also be possible though major reductions in vis not
expected at this time.

&&

.FIRE WEATHER...
We'll begin a cooling trend this week, along with stronger winds
beginning tonight. An upper trough will swing across the lower
Rockies on Monday, allowing for much stronger winds through the next
48 hours. The strongest winds will occur early Monday morning to
noon over the Gila Region, Black Range, and Sacramento Mountains.
Mountain zones above 6000 feet will see gusts as high as 40 to 50
mph. Elevated fire conditions will be possible, though increased
surface moisture will help keep min RH above 15% most areas.

Elevated fire conditions will continue Tues/Wed as breezy west winds
combine with min RH around 15%. Our next cool down is set for
next Wednesday as a cold front arrives from the north. Winds the
rest of the week will be much lighter as dry air remains in place.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 55  75  46  75 /   0   0   0   0
Sierra Blanca           50  75  43  72 /   0   0   0   0
Las Cruces              47  72  38  71 /   0   0   0   0
Alamogordo              49  70  40  71 /   0   0   0   0
Cloudcroft              35  49  27  50 /   0   0   0   0
Truth or Consequences   47  69  38  69 /   0   0   0   0
Silver City             46  61  34  63 /   0   0   0   0
Deming                  44  71  33  72 /   0   0   0   0
Lordsburg               46  69  34  71 /   0   0   0   0
West El Paso Metro      54  74  45  75 /   0   0   0   0
Dell City               45  75  39  75 /   0   0   0   0
Fort Hancock            48  79  43  79 /   0   0   0   0
Loma Linda              47  68  42  69 /   0   0   0   0
Fabens                  50  76  45  77 /   0   0   0   0
Santa Teresa            48  73  40  74 /   0   0   0   0
White Sands HQ          52  72  45  73 /   0   0   0   0
Jornada Range           41  70  36  71 /   0   0   0   0
Hatch                   46  71  38  72 /   0   0   0   0
Columbus                50  73  40  75 /   0   0   0   0
Orogrande               51  72  40  72 /   0   0   0   0
Mayhill                 41  58  32  61 /   0   0   0   0
Mescalero               36  56  30  63 /   0   0   0   0
Timberon                39  56  29  58 /   0   0   0   0
Winston                 36  61  24  64 /   0   0   0   0
Hillsboro               44  67  35  66 /   0   0   0   0
Spaceport               46  69  36  70 /   0   0   0   0
Lake Roberts            34  59  24  63 /   0   0   0   0
Hurley                  44  63  32  66 /   0   0   0   0
Cliff                   36  67  25  70 /   0   0   0   0
Mule Creek              41  62  30  64 /   0   0   0   0
Faywood                 44  65  35  67 /   0   0   0   0
Animas                  45  74  36  72 /   0   0   0   0
Hachita                 46  72  35  71 /   0   0   0   0
Antelope Wells          48  73  38  73 /   0   0   0   0
Cloverdale              46  69  38  68 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 3 AM to 6 PM MDT Monday for NMZ402-415-416.

TX...None.
&&

26/30/34
Hazardous weather outlook, Oct 27, 7:08 AM MDT, 8 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
708 AM MDT Sun Oct 27 2019

NMZ401>417-TXZ418>424-281315-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
708 AM MDT Sun Oct 27 2019

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time. Winds will be on
the increase today which could cause some dust concerns and travel
dangers west of Lordsburg.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Breezy to windy with stronger gusts expected both Monday and
Tuesday. Again their could be some dust concerns and travel
dangers west of Lordsburg. In addition, fire weather will be
somewhat elevated, but slight gains in moisture should keep
conditions short of critical criteria. Much cooler weather
arrives Wednesday as a cold front drops in from the north. More
freezing mornings are possible late in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Bird

Nearby

Wind Advisories in New Mexico, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.